MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87047
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter had insufficient irrigation flow.Prior to a procedure to treat ventricular tachycardia (vt) an intellanav mifi open-irrigated catheter was selected for use.During setup of the catheter, it was noted that insufficient flow was coming out of the catheter during flushing.The flow rate was 60ml/min.The catheter was replaced with another of the same model.The procedure was completed with no patient complications.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The intellanav mifi open-irrigated catheter was returned to boston scientific for laboratory analysis.The returned catheter was analyzed, passed all tests performed, and exhibited normal device characteristics.A media inspection of a customer attached video was conducted.It was not possible to identify any failures reported by the custumer, as the video was not clear enough.A visual inspection did not find any device defects.A functional test was performed, and the steering knob and the tension control knob functioned properly in both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Pressure testing was performed to identify any potential leaks.The catheter passed the leakage test with no problems.During a flow test, the device was connected to an external pump and was purged at 60 ml/min.All six irrigation ports flowed freely.The pump was then programmed to 30ml/min and the device was irrigated for 5 minutes without any errors or pump messages.Laboratory analysis was unable to confirm the reported clinical observation, the catheter passed all relevant testing.
 
Event or Problem Description
It was reported that prior to a procedure to treat ventricular tachycardia (vt) an intellanav mifi open-irrigated catheter was selected for use.During setup of the catheter, it was noted that insufficient flow was coming out of the catheter during flushing.The flow rate was 60ml/min.The catheter was replaced with another of the same model.The procedure was completed with no patient complications.The device is expected to be returned for analysis.

Brand Name
INTELLANAV MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key16845406
Report Number2124215-2023-16086
Device Sequence Number7516059
Product Code OAD
UDI-Device Identifier08714729938385
UDI-Public08714729938385
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150005/S017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Model Number87047
Device Catalogue Number87047
Device Lot Number0030927955
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown